Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 4, 2017, 5:49 AM EDT for Allen County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 5:49 AM EDT (09:49 UTC)
- Expired
- Jul 4, 2017, 6:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 47 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS83 KIWX 040949 SPSIWX Special Weather Statement National Weather Service Northern Indiana 549 AM EDT TUE JUL 4 2017 INZ017-018-041015- Whitley-Allen- 549 AM EDT TUE JUL 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALLEN AND SOUTHEASTERN WHITLEY COUNTIES... At 547 AM EDT, a strong thunderstorm was located 7 miles south of Churubusco, or 9 miles east of Columbia City, moving east at 15 mph. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Fort Wayne, New Haven, Leo-cedarville, Arcola, Dunfee, Rolling Hills, Hessen Cassel, Coesse, Wallen, Lake Everett and Collins. This includes the following highways... Interstate 469 between mile markers 9 and 13, and between mile markers 26 and 30. Interstate 69 in Indiana between mile markers 300 and 318. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4104 8543 4122 8538 4121 8500 4095 8507 TIME...MOT...LOC 0947Z 280DEG 13KT 4112 8531 $$ NWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 4, 5:28 AM EDT, 21 minutes earlier.
Area forecast discussion, Jul 4, 5:28 AM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 528 AM EDT Tue Jul 4 2017 .SYNOPSIS... Issued at 301 AM EDT Tue Jul 4 2017 Isolated showers and perhaps a thunderstorm will remain possible today, mainly south of US 30 near a weak frontal boundary. Dry and warm otherwise into the middle of the week with lows in the upper 50s to mid 60s and highs in the low to mid 80s. An upper level system will bring low rain chances back into the forecast by Thursday, with better chances for showers and storms later Thursday night into Friday as a seasonably strong cold front swings through. Dry and cooler then into next weekend. && .SHORT TERM...(Today and Tonight) Issued at 301 AM EDT Tue Jul 4 2017 Low level theta-e ridge/instability axis over nrn IN/nw OH will get a slow push ssw today-tonight as lake aggregate high pressure becomes better established into the Great Lakes region. The result will be seasonable temps and mainly dry conditions, with more comfortable/lower humidity air getting into lower MI/ne IN/nw OH. A few showers will remain possible early this morning across nrn IN/nw OH given weak convergence along leftover outflow and lingering MUCAPE/moisture. There also remains very low chances for an isolated shower/storm mid-late afternoon southwest of US 30 in Indiana where diurnal heating allows MLCAPE to build near 1000 j/kg. && .LONG TERM...(Wednesday through Monday) Issued at 301 AM EDT Tue Jul 4 2017 The 00z model suite continued the trend from previous iterations in a weaker/farther south track of a compact convectively enhanced shortwave Wednesday night/Thursday. This more southerly route through the Mid MS and OH Valleys (thanks to little northern stream interaction) would result in a mainly dry/warm middle of the week and have continued to lower PoPs as a result. An upper trough will encompass the Eastern US Friday into the weekend sending a seasonably strong cold front through later Thursday night/Friday. Guidance is still a little different on exact timing and possible thunderstorm chances, with questionable moisture return/poor diurnal timing/model timing differences warranting nothing more than a low-mid chance PoP at this fcst range. Cooler otherwise this weekend with secondary front possibly touching off a few showers later Sunday/Sunday evening. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 526 AM EDT Tue Jul 4 2017 Sct shra/isolated TS contg along wk inverted trof now movg through ne IN with a few trailing shra along outflow boundary to the sw. Main convective activity will prbly be east of FWA by 12z with shra to the sw remaining south of the terminal. Otrws, high pressure will dominate the wx today/tonight at both terminals with vfr conditions and light easterly winds, enhanced a bit during peak heating this aftn. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 4, 2:43 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 243 AM EDT Tue Jul 4 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050645- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 243 AM EDT Tue Jul 4 2017 /143 AM CDT Tue Jul 4 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms later Wednesday night into Thursday across northern Indiana and northwest Ohio, and again later Thursday night into Friday. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-050645- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 243 AM EDT Tue Jul 4 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms late Thursday night into Friday morning. Conditions may become hazardous for small craft later Friday into Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 4, 2:41 AM EDT, 3 hours 8 minutes before
Special Weather Statement National Weather Service Northern Indiana 241 AM EDT TUE JUL 4 2017 INZ004-005-040700- St. Joseph-Elkhart- 241 AM EDT TUE JUL 4 2017 ...THUNDERSTORM WITH TORRENTIAL RAIN WILL AFFECT NORTHWESTERN ELKHART AND NORTHERN ST. JOSEPH COUNTIES... At 236 AM EDT, a thunderstorm with torrential rain was located over South Bend, moving southeast at 10 mph. Rainfall amounts of over an inch in an hour are expected with this storm causing localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... South Bend, Elkhart, Mishawaka, Georgetown, Granger, Gulivoire Park, Osceola, Roseland, Indian Village and Woodland. This includes Interstate 80 in Indiana between mile markers 75 and 86. LAT...LON 4165 8634 4176 8628 4172 8598 4151 8610 TIME...MOT...LOC 0636Z 293DEG 10KT 4168 8624 NWS
Local storm report, Jul 4, 3:35 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 AM EDT TUE JUL 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM HEAVY RAIN 2 NE SOUTH BEND 41.69N 86.25W
07/04/2017 M2.25 INCH ST. JOSEPH IN CO-OP OBSERVER
&&Special weather statement, Jul 4, 5:49 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 549 AM EDT TUE JUL 4 2017 INZ017-018-041015- Whitley-Allen- 549 AM EDT TUE JUL 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALLEN AND SOUTHEASTERN WHITLEY COUNTIES... At 547 AM EDT, a strong thunderstorm was located 7 miles south of Churubusco, or 9 miles east of Columbia City, moving east at 15 mph. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Locations impacted include... Fort Wayne, New Haven, Leo-cedarville, Arcola, Dunfee, Rolling Hills, Hessen Cassel, Coesse, Wallen, Lake Everett and Collins. This includes the following highways... Interstate 469 between mile markers 9 and 13, and between mile markers 26 and 30. Interstate 69 in Indiana between mile markers 300 and 318. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4104 8543 4122 8538 4121 8500 4095 8507 TIME...MOT...LOC 0947Z 280DEG 13KT 4112 8531 NWS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:05 PM EDT | Special Weather Statement | IWX | Jay | 25 min |
| Jul 3, 8:18 PM EDT | Special Weather Statement | IWX | Kosciusko | 27 min |
| Jul 3, 10:33 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Jul 4, 2:41 AM EDT | Special Weather Statement | IWX | Saint Joseph | 19 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.